Getting the COVID-19 vaccine shot has become a necessity in the current situation if one wants to stop the spread of the virus and build up their immunity system. Almost all the COVID-19 vaccines from different companies include two doses, but one person got more than their share of the COVID-19 jabs.
Recently, a person from New Zealand took a total of 10 COVID-19 vaccine doses in the span of just 24 hours, after which the Health Ministry of the country has ordered a detailed investigation. The main reason behind the person getting jabbed ten times is not known yet.
It is believed that the person visited several vaccination centres on the same day and was given the money for each dose of the vaccine. Experts have said that this can get dangerous for the person, and overdosing on the vaccine can get life-threatening.
Astrid Korniff, group manager of the Ministry of Health's COVID-19 Vaccine and Immunization Program in New Zealand, “The ministry has been informed and we are taking this matter very seriously. This is a very worrying situation and we are in contact with many agencies.”
The administration in New Zealand further said that if the residents know anyone who has taken multiple doses of the COVID-19 vaccine, it is advised that they see a doctor as soon as possible. Till now, no data has been collected regarding overdosing on the COVID-19 jab.
The ministry said that investigations are underway, though it is not yet known where this incident occurred. Experts have said that taking so many doses of the COVID-19 vaccine can pose a serious threat to their normal bodily functions.
Professor Nikki Turner from the University of Auckland that even though there is no data available regarding the overdosing of the COVID-19 vaccine, this cannot be good for the human body. The side effects of taking multiple doses can be very high.
The professor said, “It's definitely not right. We do not have any evidence that what kind of side effects a person will face after taking an overdose of this vaccine. This is not a safe practice, and has put the person at risk.”